MAUDE Adverse Event Report: PENUMBRA, INC. PUMP MAX CANISTER; NRY

PENUMBRA, INC. PUMP MAX CANISTER; NRY
Catalog Number PAPS2
Medical Device Problem Codes Break (1069); Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a pump max canister (canister) and a penumbra system ace 68 reperfusion catheter (ace68).During the procedure, the physician was aspirating in the target vessel using the ace68 and noticed that aspiration had decreased.Subsequently, a crack on the lid of the canister was found.Therefore, the canister was removed.The procedure was completed using a new canister and the same ace68.There was no report of an adverse effect to the patient.

Brand Name
PUMP MAX CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9527658
Report Number3005168196-2019-02415
Device Sequence Number13555838
Product Code NRY
UDI-Device Identifier00814548012384
UDI-Public00814548012384
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAPS2
Device Lot NumberS10549
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005